MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600SDS26A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and additional information based on the engineering evaluation.The following sections of this report have been updated: corrected h6 component code, additional codes added to h6 type of investigation, corrected h6 investigation findings, corrected h6 investigation conclusions.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The certitude delivery system was not returned to edwards lifesciences for evaluation.Without the device returned for evaluation, visual inspection, functional testing and dimensional analysis were unable to be completed.Imagery was provided, and the following was observed: calcification present in the sinotubular junction (stj) and landing zone.Per the technical summary, the ifu, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.It should be noted that certitude delivery system is currently not indicated for use with s3ur thv in the usa.While the ifu/training manuals specific to this event are not listed in the technical summary, review of the instructions reveals similar content as documented in the technical summary.The delivery system balloon burst was unable to be confirmed as no device was returned for evaluation.Available information suggests patient (calcification) and/or procedural factors (over-inflation) likely contributed to the event.The presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.Additionally, while the prescribed nominal inflation volume is provided in the ifu, it is possible that extra inflation volume was used (over-inflation), subjecting the balloon to pressures high enough to cause the balloon to burst.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.
 
Event or Problem Description
As reported by an edwards lifesciences field clinical specialist, a certitude delivery system balloon burst during inflation/deployment of a 26mm sapien 3 ultra resilia valve in the aortic position by carotid approach.Balloon inflation technique was fast, and an additional 2cc of volume was added to the balloon prior to inflation.Sinotubular junction calcium is suspected as the cause of the balloon burst.The valve was assessed by physicians and determined to be fully expanded.The commander delivery system was withdrawn without issue.Patient tolerated the procedure well, and no patient complications were noted.
 
Additional Manufacturer Narrative
Investigation is ongoing.

Brand Name
EDWARDS CERTITUDE DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key19726681
Report Number2015691-2024-05294
Device Sequence Number15490842
Product Code NPT
UDI-Device Identifier00690103194159
UDI-Public(01)00690103194159(17)250406(10)64913936
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model Number9600SDS26A
Device Lot Number64913936
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale